Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 37, NWS Pueblo, CO

August 1, 20087 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Aug 1, 2008, 3:32 PM MDT for 7 counties in Colorado. It took effect at Aug 2, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2008, 3:32 PM MDT (21:32 UTC)
In effect from
Aug 2, 2008, 12:00 PM MDT
Expired
Aug 2, 2008, 8:02 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2873 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 012132
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH
228 AND 230 THROUGH 237...WHICH INCLUDES EL PASO...PUEBLO..
CROWLEY...OTERO...KIOWA...BENT...PROWERS...BACA...AND LAS ANIMAS
COUNTIES...WHICH INCLUDES MOST OF THE SOUTHEAST COLORADO
PLAINS...FROM NOON UNTIL 9 PM TODAY...FOR LOW HUMIDITIES...STRONG
WINDS...HIGH HAINES INDICES AND DRY FUELS...

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES
231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT...
 PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON
SATURDAY THROUGH 9 PM SATURDAY...FOR LOW RELATIVE HUMIDITY
LEVELS...STRONG WINDS AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
IN EFFECT TODAY...AND A RED FLAG WARNING FOR SATURDAY. HIGH
PRESSURE WILL REMAIN OVER THE AREA TODAY AND SATURDAY...WHICH
WILL RESULT IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND
LOW HUMIDITIES. IN ADDITIONS THE WINDS WILL REMAIN GUSTY OVER THE
SOUTHEAST COLORADO PLAINS FOR THE REST OF THE AFTERNOON INTO THE
EVENING HOURS... AND THIS WILL HAPPEN AGAIN ON SATURDAY.

THE LOW HUMIDITIES...GUSTY WINDS AND HIGH HAINES INDICES COMBINED
WITH THE DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

COZ231>237-021345-
/O.UPG.KPUB.FW.A.0031.080802T1800Z-080803T0300Z/
/O.NEW.KPUB.FW.W.0037.080802T1800Z-080803T0300Z/
/O.CON.KPUB.FW.W.0036.000000T0000Z-080802T0300Z/
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
332 PM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 NOON UNTIL 9 PM MDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND
25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS TOMORROW AFTERNOON AND EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ226>228-230-020300-
/O.CON.KPUB.FW.W.0036.000000T0000Z-080802T0300Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
WESTERN LAS ANIMAS COUNTY-
332 PM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 226
THROUGH 228 AND 230 THROUGH 237...WHICH INCLUDES EL
PASO...PUEBLO...CROWLEY...OTERO...KIOWA...BENT...PROWERS...
BACA...AND LAS ANIMAS COUNTIES...WHICH INCLUDES MOST OF THE
SOUTHEAST COLORADO PLAINS UNTIL 9 PM TODAY...FOR LOW
HUMIDITIES...STRONG WINDS HIGH HAINES INDICES AND DRY FUELS.

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND
25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS85 KPUB 020420
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1020 PM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH
237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT...PROWERS...
BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM 1200 PM TO 9 PM MDT
SATURDAY...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS...DRY
FUELS...AND HIGH HAINES INDICES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR SATURDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL
REMAIN OVER THE AREA THROUGH SATURDAY...WHICH WILL RESULT IN DRY
WEATHER...NEAR RECORD HIGH TEMPERATURES...LOW HUMIDITIES...DRY
FUELS...AND HIGH HAINES INDICES.

COZ231>237-022030-
/O.CON.KPUB.FW.W.0037.080802T1800Z-080803T0300Z/
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
1020 PM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
SATURDAY. 

RED FLAG WARNING CONDITIONS FOR HUMIDITY LEVELS BELOW 15
PERCENT...WIND GUSTS AROUND 25 MPH...HAINES INDICES OF 5 OR
6...MUCH ABOVE AVERAGE TEMPERATURES...AND DRY FUELS WILL CREATE
DANGER FIRE CONDITIONS ACROSS THE FAR SOUTHEAST COLORADO PLAINS
SATURDAY AFTERNOON AND EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

METZE
000 
WWUS85 KPUB 020959
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
359 AM MDT SAT AUG 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 231
THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT...
PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON TO 
9 PM MDT TODAY...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG
WINDS...DRY FUELS...AND HIGH HAINES INDICES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL REMAIN
OVER THE AREA THROUGH THE DAY...RESULTING IN DRY WEATHER...NEAR
RECORD HIGH TEMPERATURES AND LOW AFTERNOON HUMIDITIES. WITH
GUSTY SOUTH WINDS OF 25 TO 30 MPH DEVELOPING LATER THIS
MORNING...CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS
THE SOUTHEAST PLAINS THIS AFTERNOON AND EARLY EVENING.

COZ231>237-030200-
/O.CON.KPUB.FW.W.0037.080802T1800Z-080803T0300Z/
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
359 AM MDT SAT AUG 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

GUSTY SOUTH WINDS OF 25 TO 30 MPH ARE EXPECTED TO DEVELOP ACROSS
THE SOUTHEAST COLORADO PLAINS LATE THIS MORNING AND CONTINUE
THROUGH THE EARLY EVENING. THE GUSTY WINDS...ALONG WITH AFTERNOON 
HUMIDITY LEVELS AROUND 10 PERCENT...HAINES INDICES OF 5 OR 6...AND 
AND DRY FUELS...WILL CREATE ERRATIC AND EXTREME FIRE BEHAVIOR IN
THE WARNED AREA THIS AFTERNOON AND EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 022115
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SAT AUG 2 2008

...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT...
 PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...UNTIL 9 PM
MDT...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS...DRY
FUELS...AND HIGH HAINES INDICES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR THE REST OF THIS AFTERNOON AND EVENING. HIGH PRESSURE
WILL REMAIN OVER THE AREA THROUGH THE DAY...RESULTING IN DRY
WEATHER...NEAR RECORD HIGH TEMPERATURES AND LOW AFTERNOON
HUMIDITIES. WITH GUSTY SOUTH WINDS OF 25 TO 30 MPH DEVELOPING
LATER THIS MORNING... CRITICAL FIRE WEATHER CONDITIONS CAN BE
EXPECTED ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EARLY
EVENING.

COZ231>237-030300-
/O.CON.KPUB.FW.W.0037.000000T0000Z-080803T0300Z/
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
315 PM MDT SAT AUG 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

GUSTY SOUTH WINDS OF 25 TO 30 MPH WILL BE POSSIBLE ACROSS THE
SOUTHEAST COLORADO PLAINS LATE THE REST OF THIS AFTERNOON AND
EVENING. THE GUSTY WINDS...ALONG WITH AFTERNOON HUMIDITY LEVELS
AROUND 10 PERCENT...HAINES INDICES OF 5 OR 6... AND DRY
FUELS...WILL CREATE ERRATIC AND EXTREME FIRE BEHAVIOR IN THE
WARNED AREA THIS AFTERNOON AND EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HODANISH
000 
WWUS85 KPUB 030202
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
802 PM MDT SAT AUG 2 2008

...RED FLAG WARNING CANCELLED...

.A HOT HIGH PRESSURE SYSTEM WILL REMAIN OVER SOUTHEAST
COLORADO THROUGH THE NIGHT INTO SUNDAY. 

COZ231>237-030315-
/O.CAN.KPUB.FW.W.0037.000000T0000Z-080803T0300Z/
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
802 PM MDT SAT AUG 2 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING. 

THE COMBINATION OF TEMPERATURES COOLING...HUMIDITY LEVELS
INCREASING...AND WIND SPEEDS DECREASING WILL LIMIT THE FIRE
WEATHER DANGER THROUGH THE NIGHT. THUS...THE RED FLAG WARNING HAS
BEEN CANCELLED.

$$

METZE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Aug 1, 3:19 PM MDT, 13 minutes earlier.

Area forecast discussion, Aug 1, 3:19 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT FRI AUG 1 2008

.SHORT TERM...
(TONIGHT AND TOMORROW)

MAIN CONCERNS REVOLVE AROUND THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS. THE HOT AND DRY CONDITIONS WILL REMAIN FOR THE REST OF
THE AFTERNOON AND EARLY EVENING. A LARGE OUTFLOW BOUNDARY MOVING
ACROSS SOUTHEASTERN COLORADO WILL BE INCREASING WINDS SPEEDS IN
EXCESS OF 40 MPH. THIS BOUNDARY IS ALSO THE GENERATOR FOR ANY
THUNDERSTORM ACTIVITY ON THE I 25 CORRIDOR AND THE EASTERN PLAINS.
HAVE INCREASED POPS FOR THIS THREAT. THE THUNDERSTORM THREAT SHOULD
END AROUND 4Z.

ANOTHER GENERALLY DRY AND HOT DAY IS IN STORE FOR THE FORECAST
AREA TOMORROW. AN UPPER LEVEL RIDGE REMAINS CENTERED OVR THE AREA.
THE SFC PRESSURE GRADIENT WILL INCREASE OVER THE SOUTH EASTERN
PLAINS AND IT LOOKS LIKE THE WIND GUSTS ALONG THE PLAINS WILL BE
AROUND 25 MPH WHICH IS THE WIND CRITERIA FOR A RED FLAG. THIS IS
MUCH LIKE TODAY...BUT OVER SOME AREAS IT WILL BE A DEGREE OR TWO
WARMER THAN ON FRIDAY. HIGH TEMPS OVER THE SOUTHEASTERN PLAINS
WILL AGAIN BE IN THE UPPER 90S TO LOWER 100S...WITH MID 80S TO
LOWER 90S IN THE SAN LUIS VALLEY. COULD SEE SOME RECORDS BROKEN OR
TIED TOMORROW. WITH THESE HOT TEMPS AND DEW POINTS EXPECTED TO BE
IN THE 30S TO LOWER 40S IN THE AFTERNOON...RH VALUES WILL BE BELOW
15 PERCENT OVER MOST OF THE LOWER ELEVATIONS. WITH THE VERY LOW RH
VALUES...HIGH HAINES INDICES...ELEVATED CORES FOR ANY
THUNDERSTORMS THAT COULD RESULT IN DRY LIGHTNING...AND WINDS BEING
AROUND OR EXCEEDING CRITERIA...HAVE DECIDED TO UPGRADE THE FIRE
WEATHER WATCH ALONG THE PLAINS TO A RED FLAG WARNING. THERE IS A
CHANCE FOR A LITTLE MEASURABLE PCPN... MAINLY OVER THE MOUNTAINS
ESPECIALLY IN THE MOST ELEVATED REGIONS.

.LONG TERM...
(SUNDAY NIGHT THROUGH NEXT SATURDAY)
...HEAT CONTINUES THROUGH SUNDAY THEN COOLER TREND...

CENTER OF UPPER RIDGE SLIDES EAST INTO SOUTHERN PLAINS EARLY NEXT
WEEK WHICH ALLOWS THE MID AND UPPER LEVELS TO MOISTEN UP SO THAT
WE RETURN TO A TERRAIN DRIVEN PATTERN ON SUNDAY AND MONDAY. SHOULD
SEE A LITTLE BETTER COVERAGE OF THUNDERSTORMS OVER THE TERRAIN AND
RAISED POPS ALONG I-25 CORRIDOR WITH THE THOUGHT THAT WESTERLIES
MAY CARRY STORMS OUT THAT FAR. SHORTWAVE ENERGY COMES ACROSS THE
NORTHERN EDGE LATE MONDAY WITH POSSIBLE MCS DEVELOPMENT TO OUR
NORTHEAST SO THAT A SURFACE BOUNDARY MOVES DOWN THE EASTERN
PLAINS. WE GET INTO A MUCH WETTER PATTERN AND MODELS ARE IN PRETTY
GOOD AGREEMENT ABOUT MOIST PLUME OVERHEAD AND EASTERLY FLOW ON THE
PLAINS. THEY DIFFER CONSIDERABLY ON QPF BUT THE PATTERN SEEMS
PRETTY CONSISTENT AND EVEN FROM RUN TO RUN. SO RAISED POPS ON
MONDAY WITH ENHANCED MOIST PLUME LAYING ACROSS THE STATE. THE
MONSOON PLUME DOES BEGIN TO LEAN TO THE EAST ON MONDAY WHICH MAY
PROVIDE SOME SUPPORT FOR ISOLATED THUNDERSTORMS FARTHER OUT ON THE
PLAINS. THEN TRIED TO REFLECT HIGHER POPS FOR TUESDAY AND
WEDNESDAY WITH BOUNDARY LAYING ACROSS THE EASTERN PLAINS AND
LOW LEVEL EASTERLY FLOW. AT LEAST THE TEMPERATURES WILL COOL BACK
TO MORE NORMAL VALUES EITHER FROM CLOUDS AND PRECIP OR THE COOL
FRONT.

ANOTHER CONCERN WILL BE THE FIRE WEATHER THREAT ESPECIALLY FOR THE
EASTERN PLAINS ON SUNDAY AND MONDAY. MODELS KEEP THE SOUTHEAST DRY
THROUGH MONDAY WITH LOW RELATIVE HUMIDITIES SUNDAY AND MONDAY BEFORE
MOISTENING UP TUESDAY BEHIND THE FRONTAL BOUNDARY.  WHETHER OR NOT
WINDS WILL BE AT RED FLAG LEVEL IS STILL IN QUESTION AND WILL DEPEND
ON WHERE THE LEE TROF SETS UP. HELD OFF WITH HIGHLIGHT FOR SUNDAY TO
SEE IF LATER RUNS OF THE SHORT TERM MODELS CAN HAVE A BETTER HANDLE
ON THAT ISSUE.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR ALL AREAS TONIGHT. ISOLATED
THUNDERSTORMS OVER THE MOUNTAINS SHOULD CONTINUE INTO THE
EVENING. IN THE VICINITY OF SHOWERS AND THUNDERSTORMS EXPECT
ERRATIC WIND GUSTS UP TO 45 MPH. SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED TO END AROUND 03-04Z THIS EVENING. WITH THE EXCESSIVE
HEAT... PRESSURE ALTITUDES AND DENSITY ALTITUDES MAY BE AN ISSUE.JMC

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ226>228-
230>237.

RED FLAG WARNING FROM 12 PM TO 9 PM MDT SATURDAY FOR COZ231>237.

&&

14/21
Hazardous weather outlook, Aug 1, 6:35 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
635 AM MDT FRI AUG 1 2008

COZ058>089-093>099-021245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
635 AM MDT FRI AUG 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF HUMIDITIES BELOW 15 PERCENT...GUSTY WINDS OF 25
TO 30 MPH...HAINES INDICES OF 5 OR 6 AND DRY FUELS...WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING ACROSS
THE SOUTHEAST PLAINS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS
THIS AFTERNOON AND EARLY THIS EVENING.  THE MAIN THREATS FROM THE
STORMS WILL BE GUSTY WINDS UP TO 45 MPH AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COMBINATION OF VERY WARM TEMPERATURES...RELATIVE HUMIDITIES
BELOW 15 PERCENT...GUSTY WINDS TO 30 MPH AND DRY FUELS MAY LEAD TO
THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE FAR
EASTERN PLAINS SATURDAY AFTERNOON AND EARLY EVENING.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE...MAINLY OVER AND NEAR THE MOUNTAINS...SATURDAY AND
SUNDAY. AVAILABLE MOISTURE IS EXPECTED TO SLOWLY INCREASE ACROSS
THE AREA MONDAY THROUGH THURSDAY. THE MOISTURE...ALONG WITH DEVELOPING
UPSLOPE CONDITIONS ACROSS THE SOUTHEAST PLAINS BEHIND A COLD FRONT
MOVING ACROSS EASTERN COLORADO ON MONDAY...WILL LEAD TO INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THE
MIDDLE OF NEXT WEEK. THE MAIN THREATS FROM THUNDERSTORMS WILL BE
LIGHTNING AND WIND GUSTS UP TO 45 MPH...WITH INCREASING CHANCES OF
LOCALLY HEAVY RAINFALL INTO THE MIDDLE OF NEXT WEEK...AS AVAILABLE
MOISTURE INCREASES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:36 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more12 hr
Aug 1, 3:36 AM MDTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Kiowa, Las Animas and 3 more17 hr

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.